Bystolic

What is Bystolic?

Bystolic is the the trade name of beta one selective blocker which is used in the treatment of hypertension . However it should be used with caution in patients with asthma, heart failure, diabetes and hypothyroidism.

Questions and answers on "Bystolic"

I took 2 mg of Bystolic for about a week, for high blood pressure, and had a heart rate of 50 beats/min. I couldn't deal with the severe fatigue caused by any exertion, so I have tapered off to zero over about a week. While I was doing that I started to develop sudden bouts of breathlessness. I've been off the Bystolic for 3 days now. How long before this breathlessness quits?

doctor1 MD

Brief Answer:
You have taken the correct action.

Detailed Answer:
Hi,
Thank you for using Healthcare Magic.
Bystolic is a beta-blocker and known to cause a slow heart rate is less than 1 in a hundred people. If the heart rate is too slow then this may cause breathlessness and fatigue as not...

Read Full Thread   Ask a Doctor Now

So my doc informed me that he is going to put me on 2.5 mg daily of bystolic because we just learned that i have svt and they think it will help. The thing is that im a recreational weed smoker and im curious if smoking while im taking bystolic will cause more problems for my heart.

doctor1 MD

Frankly, to be honest, doubtful smoking weed is going to hurt.

Oh, there are people who have allergies to marijuana who get chemical burns from it. I've seen two people in whom it triggers allergies. Lung irritation generally makes heart twitichiness worse.

BUT, this is not anywhere near the...

Read Full Thread   Ask a Doctor Now

I was originally on 60 mg of metopropol for high bp...but my metabolic rate is so slowed that I have increasingly been putting on weight for over the last year. My dr. suggested switching me to Bystolic which she said may not affect my metabolic rate as much. But the dosage seems high with a 20mg pill daily. I have stress and anxiety. On metopropal my hear rate can come down to about 60. Without it I am up at 80.

doctor1 MD

Hi,
I read your concern and would like to say that yes you can switch safely to bystolic, because both drugs are betablockers.
I recommend during the beginig of bystolic to monitor closely heart rate and blood pressure because bystolic has in addition a hypotensive effect.
Hope i answered your...

Read Full Thread   Ask a Doctor Now

I have been on 75 mg of Irbesartan, taken at 8 PM daily (I am a non-dipper) for 10 days, after weaning off of Bystolic because I could not sleep. I do not have heart disease and am in not in heart failure. I am female, active, 71 and in pretty good health. I liked the Irbesartan until a few days ago, when my BP and HR began rising as much as 30 points within hours of taking the Irbesartan.
This never happened to me with my 2.5 mg of Bystolic. How can I safely wean off of the Irbesartan? I have read on Rxlist, Drugs.com and other sites that it can be taken safely with Bystolic. So if I want to start adding Bystolic to stop this from happening at night while I am backing off of Irbesartan is that okay?

doctor1 MD

The blood pressure has to be monitored. I'm not following this. It seems that the blood pressure was controlled on the new (irbesartan) for a week. Then, the blood pressure only goes up when taking it? If you don't take it you don't have any blood pressure or other problems? The irbesartan is...

Read Full Thread   Ask a Doctor Now

I was looking to see if Bystolic can cause weight gain. I started taking Bystolic 2.5mg in the middle of 2013. Since then I have gained almost 15 lbs. I have not changed my diet but I keep gaining weight. I weigh more now than I ever have in my life. It is very frustrating. I am also taking Zoloft 25mg. My doctor says neither of these meds would cause weight gain… I thought maybe it was the Zoloft so I stopped taking it last week. No,I have not told my doctor. But now I ma wondering if its the Bystolic. I am 44 1/2 years old, female. Any thoughts are appreciated. Thanks! Heidi

doctor1 MD

Hello,
Thanks for your query.
Yes. Weight gain can occur as a side effect of some beta blockers, especially the older ones. The average weight gain is no more than 4 pounds (about 2 kilograms). If you switch from taking a water pill (diuretic) to a beta blocker as a treatment for high blood...

Read Full Thread   Ask a Doctor Now

Hello i am not bystolic 5mg since october 3rd, i am taking also prisitq 50, but it seems that since it worksmon norpinephrine is counteracting the bystolic effect. So my doctor wanted me to switch to prozac 20 mg. i know that bystolic has some interaction with prozac. Do you think will it be safe to use both? Thanks.

doctor1 MD

Brief Answer:
Please refer to the following answer.

Detailed Answer:
Hi,

Yes, it is true that prozac has some interaction with bystolic by enhancing its effects (bystolic effect), leading to bradycardia and hypotension. So the combination should be used under medical surveillance (monitor BP and...

Read Full Thread   Ask a Doctor Now

I take Bystolic 5mg every day but I HAVE RUN OUT OVEER THE WEEKEND.AND AM TOLD TO MAKE APPTMT in order to renew but this will take awhile. I am supposed to take every day. is there an over-the-counter ned that is effective til I can see dr and get refill?

doctor1 MD

Brief Answer:
There are no over the counter substitutes!

Detailed Answer:
Hi,

I have reviewed your information fully. Unfortunately, there are no over the counter substitutes for Bystolic. I will suggest that you strongly talk to your physician to authorize refills and you should be able to...

Read Full Thread   Ask a Doctor Now

I’m Taking levothyroxine 0.025 ,losartan/HCTZ 25mg and bystolic 10mg when is it best to take this in am or pm?

doctor1 MD

Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello

After going through the medical details provided by you i would like tot ell you that ideally Levothyroxine tablet should be taken should be taken in the morning with full glass of water 1hr before breakfast....

Read Full Thread   Ask a Doctor Now

Recent questions on  Bystolic

doctor1 MD

i have been on hbp meds for about 6 yrs. now i have been dealing w/ a hot nodule on my thyroid. they have treated w/ meds to shrink it then i had radioactive treatment. now on synthroid. went from hyper to border hypo to hyer (was in ER pulse rate 143). Now taking 10 mg of bystolic each morn, Just took my cuff 97/55 pr 97. Was at Dr today. I am at my wits end! any help.p.s. I have had excessive hair loss.Thank you

doctor1 MD

I have had a very difficult time over the past 3 1/2 years controlling my B/P. The 1st medicine was a simple water pill it controlled my B/P. About 3 mo. into I started to get intensive flank pain. The Doctor did an Ultra-sound and found nothing with the kidneys. About a Mo. later I end up in the hospital and my electrolytes and enzymes levels were all messed up. They said that I had pancreatitis. She took me off the water pill and we have try several other med over the years. One she tried I had a serious reaction to it was called Lisiniprol they keep me on it for 4 mo. before the took me off of it. I was coughing so bad that I was passing out. 5 days off of it I stopped coughing and had not cough untill 2 mo ago. She has try several others that have made me so fatigue I could not function. She put me on Norvast in Oct. and my ankles swelled to the size of softball. I then went to a cardiologist. He but me on Bystolic and Benicar HTC. 3 weeks into the new med. I began to develop a wheeze and a cough. I spoke to the Cardiologist and did not think it had any thing to do will the B/P meds. It continued and I end up 7 days in the Hospital. Again cough and passing out. My blood gasses were 62. They took me off the Bystolic and but me on Cardizem and the Benicar HTC. About 5 days off he Bystolic my cough started to go away but not completely. About the 7th day on the Cardizem I was so tiered I could not function, I was up all night and could not sleep. I spoke to the Cardiologist and I told him I was not taking the Cardizem any more. I am still coughing and at time feel like I going to pass out. They are doing an egg 48 hour brain study this weekend. I am also taking Prilosec. I want off all meds. What should I do?


doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow. My question is can I take the rest of of high blood pressure meds today with my Bystolic? Thank You!...

doctor1 MD

Hi Dr. XXXXXXX yes this is a followup. I started weaning from the bystolic 2.5mg on Nov 20. 12.5 for 4 days, then 6.25 for 4 days, then 3.125 for 3 days. Last dose on Thursday, Nov 30. On 12-6 I suddenly experienced bounceback blood pressure of...

doctor1 MD

I’m Taking levothyroxine 0.025 ,losartan/ HCTZ 25mg and bystolic 10mg when is it best to take this in am or pm?

doctor1 MD

I have been diagnosed with PVC;s and I am taking Bystolic and magnesium to help with them. Is there any correlation between PVC s and getting sick frequently. Ever since I have had these PVC s I am getting sick about every 2-3weeks with fever, congestion, ear aches, sometimes diarrhea and vomiting

doctor1 MD

I am a 72 year old woman in good health with elevated BP in morning. Started Bystolic ( less than 2 mg at night) My BP was 113/68 with pulse of 62. Am I getting too low? My family doc says too low is a risk factor for stroke in older women. What say?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics